Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Mother has TB. Advised AKT4 and pulse therapy. Has fever and weakness after dose. Normal?

My Mom had a cough and we did TB Gold test on Doctor s suggestion and TB Gold test was positive.She has been advised AKT4 and its been over one month now. My mother is 76 years old and is also on medication for high BP . She is being advised pulse therapy by Doctor as an preventive measure and she is taking AKT4 3 times a week. She gets fever next after of the dose and feels weakness and doesn t feel like eating. Is this normal or should I consult Doctor once again? Please advise.
Asked On : Mon, 18 Mar 2013
Answers:  1 Views:  79
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
The drugs in AKT4 kit( Rifampicin, Isonoazide , pyrazinamide , ethambutol ) can slightly upset stomach. Patients may feel nausea ( urge to vomit ) fatigue and weakness after taking these tablet.

If your mothers TB is confirmed continue medication by easing these difficulties by drugs for acidity.

Ensure that your mother is getting dosage as per her body weight . AKT 4 will be overdose if she is below45 Kg weight.

Also AKT4 is designed for daily administarion. If you mother requires intermittent ( pulse therapy) treatment the dosage for 45kg to 60 Kg is Isonazid 600mg Rifampicin 450mg Pyrazinamide 1500mg Ethambutol 1200mg.

Discuss with your doctor about giving these drugs as separate tablets at different times so that she can tolerate it.

Sometimes these drugs can affect your liver. Measure the SGPT,ALP and Bilirubin to ensure there is no liver damage
Answered: Sat, 23 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor